MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZKB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Sections a-4 patient weight and a-5 patient ethnicity and race: unknown as information was not provided.Section b-3: date of event: unknown as information was not provided.The best estimate date is between (b)(6) 2023 and (b)(6) 2023 (iol implant and explant dates).Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to contact the customer account requesting additional information regarding complaint however, to date no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was implanted into the patient¿s ocular sinister (left eye).The iol was explanted in a secondary surgical procedure due to lens malfunction and replaced with a non-johnson & johnson surgical vision lens.There was no patient injury, no medical intervention, and no surgical intervention.Patient status post-lens exchange was reported as fine.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: 18-may-2023.Section h-3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received inside of a bag.Visual inspection under magnification revealed that the complaint lens was received cut in half and with a haptic detached.The lens was cleaned and, no further issues were observed with the lens.The remaining haptic was measured for haptic width and haptic thickness.The lens was within specification for both measurements.Complaint issue "dc-lens damage" was not identified during photo and product evaluation.The observed "dc-haptic damaged" is similar to the reported complaint issue (complaint coding may have been the result of the customer being unfamiliar with coding definitions per amo-04-d024).However, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the complaint investigation results, the product was released within specifications.A relationship between the device and the reported incident could not be determined.No product deficiency or product malfunction could be identified.Please note that the information reported in sections d-2 (common device name), section g-1 (manufacturer contact e-mail), and section h-6 health effect ¿ (clinical code and medical device problem code) is information that remains unchanged from the initial emdr report.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16989926
Report Number3012236936-2023-01244
Device Sequence Number6343777
Product Code MFK
UDI-Device Identifier05050474560215
UDI-Public(01)05050474560215(17)240317
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2024
Device Model NumberZKB00
Device Catalogue NumberZKB00U0265
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2023
Supplement Date Received by Manufacturer06/08/2023
Initial Report FDA Received Date05/23/2023
Supplement Report FDA Received Date06/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale